Topic: Afinitor (everolimus)

Hi there - I have seen a few notes on immunosuppressants but not much.  I thought I would shoot out another quick note...requesting feedback with the hopes that this will help my mom in her horrendous battle and others fighting hard too.

Mom's liver was ressected back in May, 2012.  They got all visible cancer but she had a fairly quick recurrence.  All is still contained within her liver and her Oncologist feels that it is fairly slow moving.  However, we need to start doing some sort of prevention quickly and I am sensing quite a bit of urgency from the oncologist.  She has done several different combinations of chemo- none of which has really been effective.  What the oncologist wanted to try next were both declined by insurance and we are moving onto this option. 

She is supposed to start Afinitor which is the brand of everolimus.  It is an immunosuppressant that proved to be effective in her most recent biopsy which was used to help better understand the genetics of her tumors.  This particular one showed effectiveness as it will hopefully block the molecular pathway of the tumor.  I am not sure if I got that right but that's how I remember it explained to me. 

Our first and most major concern is her depleted immune system and risk to a life threatening infection.  We would be very content if it provided stability and elated if it provided shrinkage. 

Does anyone have any thoughts, experiences, knowledge, etc related to this option?  Anything you suggest she do simultaneously to boost immune system, strength, weight, etc while taking this? 

She will be taking it orally, 5mg, 1/day. 

Thank you all so very much!

Sincerely, Sandy

Re: Afinitor (everolimus)

Sandy....we have had few postings on this drug; some are from a few years back.  However, it is being tested in numerous clinical trials:

http://clinicaltrials.gov/ct2/results?t … rch=Search

Hopefully someone will come forward and share personal thoughts with us.

Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Afinitor (everolimus)

Hi, Sandy,

I used Oncozac ( www.oncozac.com  ) to boost my immune system before my last recurrence; check it out on its wed site to see whether it is appropriate for your mom.
Ascites and other fluid accumulation are part of the adverse drug reaction (side effects) for Afinitor- a mTOR pathway inhibitor agent.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Afinitor (everolimus)

Hi Sandy,

No personal experiences of Afinitor but found this which may be of interest to you.

http://www.macmillan.org.uk/Cancerinfor … limus.aspx

It doesn't mention CC here but could still be relevant. Good luck to your mum with this and I hope that all goes well. And please let us know how things go for her.

My best wishes to you both,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: Afinitor (everolimus)

This as well Sandy -

http://www.cancerresearchuk.org/cancer- … everolimus

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.